Abstract
In Zielonka (1981a, 1989), I found an axiomatics for the product-free calculus L of Lambek whose only rule is the cut rule. Following Buszkowski (1987), we shall call such an axiomatics linear. It was proved that there is no finite axiomatics of that kind. In Lambek's original version of the calculus (cf. Lambek, 1958), sequent antecedents are non empty. By dropping this restriction, we obtain the variant L 0 of L. This modification, introduced in the early 1980s (see, e.g., Buszkowski, 1985; Zielonka, 1981b), did not gain much popularity initially; a more common use of L 0 has only occurred within the last few years (cf. Roorda, 1991: 29). In Zielonka (1988), I established analogous results for the restriction of L 0 to sequents without left (or, equivalently, right) division. Here, I present a similar (cut-rule) axiomatics for the whole of L 0. This paper is an extended, corrected, and completed version of Zielonka (1997). Unlike in Zielonka (1997), the notion of rank of an axiom is introduced which, although inessential for the results given below, may be useful for the expected non-finite-axiomatizability proof.
Keywords axiomatizability  cut rule  Lambek calculus
Categories (categorize this paper)
DOI 10.1023/A:1008309805070
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 63,295
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

On the Directional Lambek Calculus.Wojciech Zielonka - 2010 - Logic Journal of the IGPL 18 (3):403-421.

Add more citations

Similar books and articles

Analytics

Added to PP index
2009-01-28

Total views
25 ( #436,339 of 2,448,705 )

Recent downloads (6 months)
2 ( #302,846 of 2,448,705 )

How can I increase my downloads?

Downloads

My notes